New Mexico, 2006

Hail in New Mexico, May 5, 2006

May 5, 2006 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 5, 11:05 AM MST, 40 minutes earlier.

Area forecast discussion, May 5, 11:05 AM MST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1205 PM MDT FRI MAY 5 2006

.UPDATE...
WILL UPDATE ZFPABQ TO INCLUDE TORNADO WATCH 293 FOR CHAVES COUNTY
UNTIL 03Z. DPORTER

&&

.PREV DISCUSSION 259 AM MDT FRI MAY 5 2006...DUE TO SEVERE WEATHER
CONCERNS EARLIER THIS MORNING...COULD NOT TAKE AN EXTENSIVE LOOK AT
THE FORECAST...BUT IT APPEARS TO BE IN FAIRLY GOOD AGREEMENT WITH
LATEST MODEL RUNS. DID NOT MAKE MANY CHANGES TO THE PREVIOUS
FORECAST PACKAGE. UPR LVL TROF WILL REMAIN WEST OF THE STATE AGAIN
TODAY...SO WOULD EXPECT ANOTHER FAIRLY ACTIVE DAY AND EVENING EAST
OF THE CENTRAL MOUNTAIN CHAIN. MAIN TROF AXIS WILL SWING ACROSS THE
STATE FRIDAY NIGHT INTO SATURDAY MORNING. CONTINUED S/WV ACTIVITY
DROPPING SE THROUGH THE NW FLOW ALOFT WILL CONTINUE PROVIDING
SUFFICIENT ENERGY FOR A LEAST ISOLATED POPS EACH DAY ACROSS THE
EASTERN PLAINS.

NO CHANGES TO THE EXTENDED FORECAST.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16/46
Hazardous weather outlook, May 5, 5:00 AM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAY 5 2006

NMZ001>021-026-061200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI MAY 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS
THE EAST CENTRAL AND SOUTHEAST PLAINS.

16

The radar

The Albuquerque radar (KABX), 104 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Santa Fe

When
May 5, 11:45 AM MST
Where
Santa Fe County, 12 mi SE of Santa Fe
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.567, -105.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506926.